Alert archive / Illinois / Snow Advisories in 2008
Snow Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this snow advisory at Mar 3, 2008, 3:25 PM CST for 16 counties in Illinois. It took effect at Mar 4, 2008, 12:24 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 3:25 PM CST (21:25 UTC)
- In effect from
- Mar 4, 2008, 12:24 AM CST
- Expired
- Mar 4, 2008, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Douglas County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Mar 3, 3:05 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 3, 3:05 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CST MON MAR 3 2008 .DISCUSSION... ISSUED 252 PM CST MON MAR 3 2008 SHORT TERM...TONIGHT THROUGH THURSDAY... STRONG SHORTWAVE NOW OVER MISSOURI/ARKANSAS WILL MOVE NORTHEAST THROUGH THE AREA THIS EVENING. MODELS AGREE ON HEAVY QPF ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA. AS SURFACE TEMPERATURES CONTINUE TO FALL BEHIND THE COLD FRONT THAT MOVED THROUGH EARLIER...SURFACE TEMPERATURES WILL FALL BELOW FREEZING EVERYWHERE EXCEPT PERHAPS IN THE FAR SOUTHEAST AROUND LAWRENCEVILLE. WARM ADVECTION JUST ABOVE THE SURFACE AHEAD OF THE UPSTREAM SHORTWAVE WILL LEAD TO THERMODYNAMIC PROFILES THAT WILL BE FAVORABLE FOR FREEZING RAIN. WILL ISSUE A WINTER STORM WARNING FOR TONIGHT IN THE SOUTHEAST THIRD EXCEPT FOR THE SOUTHEAST THREE COUNTIES FOR A COMBINATION OF FREEZING RAIN AND SLEET...WITH ICE ACCUMULATIONS OF ONE QUARTER INCH. THE HEAVY RAINFALL OF AT LEAST AN INCH MAY ALSO CAUSE FLOODING...SO WILL CONTINUE THE FLOOD WATCH THERE AS WELL. THE MAIN UPPER LOW AND SECOND WAVE FOR THIS STORM EVENT IS NOWOVER NORTH TEXAS AND WILL SWING NORTHEAST ACROSS THE AREA ON TUESDAY. ALTHOUGH THE PRECIPITATION WITH THE FIRST WAVE WILL BE ENDING TUESDAY MORNING IN THE SOUTHEAST...A ROUND OF HEAVY SNOW WILL DEVELOP ALONG THE INTERSTATE 55 CORRIDOR. EXPECT A SWATH OF 4 TO 6 INCHES OF SNOW IN THESE AREA...WITH LESSER AMOUNTS TO THE NORTHWEST AND SOUTHEAST. FOR THIS...WILL HAVE A SNOW ADVISORY THAT WILL BEGIN AT 12Z TUE AND EXTEND THROUGH 00Z WED. WINDS WILL BE PRETTY GUSTY AS WELL...BUT THE SNOW SHOULD BE PRETTY WET/HEAVY AND MITIGATE THE BLOWING/DRIFTING SOMEWHAT. ALL OF THE PRECIPITATION SHOULD COME TO AN END TUESDAY EVENING. A WEAK COLD FRONT/SHORTWAVE WILL COME THROUGH WEDNESDAY AFTERNOON AND EVENING...BUT PRECIPITATION AMOUNTS WILL BE LIGHT. LONG TERM...FRIDAY THROUGH MONDAY... ALTHOUGH THE UPPER PATTERN WILL BE WAVY AND PROGRESSIVE...THE CHANCES FOR PRECIPITATION ANY ONE DAY WILL BE TOO LOW TO MONTION AT THIS TIME. A WEAK COLD FRONT WILL MOVE THROUGH ON FRIDAY...BUT PRECIPITABLE WATER WILL BE QUITE LOW. COOL HIGH PRESSURE WILL BE THE RULE SATURDAY AND SUNDAY...WITH A WARMUP ON THE BACKSIDE OF THE HIGH LATE SUNDAY INTO MONDAY. 04 && .AVIATION... ISSUED 1152 AM CST MON MAR 3 2008 MAIN BAND OF PRECIP LOOKS TO STAY JUST SOUTHEAST OF CMI/DEC THROUGH THIS AFTERNOON...BUT IFR CIGS AND PERIODS OF DRIZZLE WILL CONTINUE FOR A FEW MORE HOURS ALONG/EAST OF A BMI/SPI LINE... AND CONTINUING THROUGH THE AFTERNOON FOR CMI. VFR CONDITIONS WILL LIKELY SNEAK INTO PIA/BMI/SPI FOR TIME THIS EVENING... BUT LOWERING CIGS WILL AGAIN APPROACH FROM THE SOUTH AHEAD OF THE NEXT WAVE. LIGHT SNOW WILL LIKELY BEGIN AT SPI/DEC AFTER 15Z TOMORROW MORNING. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ054>057-061>063-066>068- 071>073. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST TUESDAY FOR ILZ068-072-073. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY FOR ILZ054>057-061>063-066-067-071. SNOW ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR ILZ038-042-043- 047>053. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY FOR ILZ044>046. &&
Hazardous weather outlook, Mar 3, 12:26 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1226 PM CST MON MAR 3 2008 ILZ027>031-036-037-040-041-041200- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1226 PM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND STREAMS TO SWELL ONCE AGAIN...INCLUDING THE MAINSTEM ILLINOIS RIVER... AND OTHER SMALLER RIVERS AND STREAMS IN THE AREA. PLEASE REFER TO THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME LIGHT ACCUMULATING SNOWS WILL BE POSSIBLE ACROSS WEST CENTRAL ILLINOIS TUESDAY... BUT THE HEAVIEST ACCUMULATIONS WILL LIKELY BE SOUTH AND EAST OF THE ILLINOIS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-043-047>051-041200- CASS-DE WITT-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 1226 PM CST MON MAR 3 2008 ...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER STORM EXPECTED TO AFFECT THE AREA TUESDAY. RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND STREAMS TO SWELL ONCE AGAIN...INCLUDING THE MAINSTEM ILLINOIS RIVER... AND OTHER SMALLER RIVERS AND STREAMS IN THE AREA. PLEASE REFER TO THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR SPECIFIC INFORMATION. LIGHT SNOW OR SLEET MAY DEVELOP SOUTH OF THE I-72 CORRIDOR BEFORE DAWN... BUT THE MAIN FOCUS FOR ACCUMULATING WINTER PRECIPITATION WILL LIKELY HOLD OFF UNTIL TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL ILLINOIS BEFORE CHANGING TO SNOW. A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052-053-041200- CHAMPAIGN-CHRISTIAN-MACON-PIATT-VERMILION- 1226 PM CST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER STORM EXPECTED TO AFFECT THE AREA TUESDAY. RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND STREAMS TO SWELL ONCE AGAIN. PLEASE REFER TO THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL ILLINOIS BEFORE CHANGING TO SNOW. A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-041200- MCLEAN- 1226 PM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER STORM EXPECTED TO AFFECT THE AREA TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL ILLINOIS BEFORE CHANGING TO SNOW. A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-041200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1226 PM CST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 130 PM CST FOR THE WINTER STORM EXPECTED TO AFFECT THE AREA TONIGHT AND TUESDAY. PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON WILL CAUSE LOCAL RIVERS AND STREAMS TO SWELL. PLEASE REFER TO THE LATEST RIVER STATEMENTS AND/OR FLOOD WARNINGS FOR SPECIFIC INFORMATION. PRECIPITATION WILL SLOWLY CHANGE OVER FROM RAIN TO A MIX OF FREEZING RAIN AND SLEET LATER TONIGHT... WITH THE CHANGEOVER LINE PROGRESSING FROM NORTHWEST TO SOUTHEAST... REACHING THE WABASH RIVER VALLEY BEFORE DAWN. ICE ACCUMULATIONS BY MORNING COULD APPROACH ONE QUARTER OF AN INCH IN PLACES. AREAS FROM EFFINGHAM TO PARIS HAVE THE BETTER CHANCES FOR SEEING UP TO A QUARTER OF AN INCH OF ICE BY LATER TONIGHT OR EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE TO AFFECT PARTS OF SOUTHEAST ILLINOIS THROUGH TUESDAY AFTERNOON. SIGNIFICANT ICE AND/OR SNOW ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:59 PM CST | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 31 hr |
| Mar 3, 3:04 AM CST | Winter Storm Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 12 hr |
| Mar 3, 5:02 AM CST | River Flood Warning | ILX | Fulton, Knox | 29 hr |
| Mar 3, 10:14 AM CST | River Flood Warning | ILX | Clay, Richland | 7 days |
| Mar 3, 10:16 AM CST | River Flood Warning | ILX | Lawrence | 6 days |
| Mar 3, 11:00 AM CST | River Flood Warning | ILX | Marshall, Putnam | 4 days |
| Mar 3, 11:00 AM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 8 days |
| Mar 3, 3:25 PM CST | Winter Storm Warning | ILX | Clark, Clay, Coles, Cumberland, Douglas, Edgar and 4 more | 12 hr |
| Mar 3, 3:25 PM CST | Winter Weather Advisory | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 10 more | 29 hr |
Nearby
Snow Advisories in Illinois, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.